Help! BA antibiotics have caused my vagina to become irritated and swollen.What can I do?

I had my BA three days ago and have been taking my antibiotics & medication religiously and since then my vagina has become irritable and sensitive. It didn't occur to me to ask my doctor and now it is the weekend. Could it be the antibiotics I'm taking for my BA? Would it be a yeast infection due to the antibiotics? Help, it's the weekend and my surgery clinic is closed on weekends. Please help.

Doctor Answers 8

Help! BA antibiotics have caused my vagina to become irritated and swollen.What can I do?

Greetings

Thank you for your question. You have yeast infection in your vagina caused by your antibiotics.  It would always be best to visit your board-certified plastic surgeon 


Turkey Plastic Surgeon
4.9 out of 5 stars 80 reviews

Yeast Infection

Thank you for the question.  It sounds like your antibiotics have caused a yeast infection in your vagina.  It would always be best to visit your board-certified plastic surgeon or a physician and get a full assessment for your concerns. Best of luck. Dr. Michael Omidi.




An in-person exam with a board-certified plastic surgeon is the best way to assess your needs and provide true medical advice.

Michael M. Omidi, MD, FACS
Beverly Hills Plastic Surgeon
5.0 out of 5 stars 63 reviews

Yeast infection?

I am so sorry that you are so uncomfortable. It is probably a yeast infection from the antibiotics which can be treated over the counter. However, if that doesn't work, you will need to make an appointment to see your Ob/Gyn. Best, Dr. Nazarian

Sheila S. Nazarian, MD
Beverly Hills Plastic Surgeon
4.9 out of 5 stars 52 reviews

I hope you were able to contact your surgeon

because you should have a number you can all ANYTIME if you develop concerns following an operation.  First thing to ask is if your antibiotics are needed.  Most surgeons would not have you take antibiotics beyond a day but you may have had extenuating circumstances.  If your irritation is beyond a yeast infection (which I would assume you know what it is like), you would have to see your primary physician or GYN doctor for the proper diagnosis and treatment.  I hope you were able to get this taken care of this past weekend and are not still having  problems.

Curtis Wong, MD
Redding Plastic Surgeon
4.8 out of 5 stars 32 reviews

Possible yeast infection

Because you were on antibiotics for your breast augmentation, it is possible those antibiotics killed off the bacteria in your vagina as well, causing a yeast infection.  I would touch base with your plastic surgeon or primary care doctor as a dose of diflucan may be warranted.  There should be a way to talk to your physician after hours, or there should be someone covering for them.  All the best

Keshav Magge, MD
Bethesda Plastic Surgeon
5.0 out of 5 stars 29 reviews

Vaginal irritation 3 days after surgery....

The first thing to do is call your surgeon.   Most doctors have an answering service that you can call that will contact him for you in an emergency.   I give all my patients my cell phone number so they can contact me at any time if there are problems or concerns.  A single dose of a prescription medication can usually solve this issue.   Call your surgeon.

Post op antibiotics complications

It does sounds you could have a yeast infection. This is common as the antibiotics kill off bacteria and yeast can easily overgrow, especially if you are prone to yeast infections already. Vaginal yeast infection medications are over the counter and if you have symptoms, it doesn't hurt go ahead and start with over the counter medications. 
If symptoms do not subside by Monday morning, I would call your primary care doctor or gynecologist. 

Lily Lee, MD
Pasadena Plastic Surgeon
5.0 out of 5 stars 24 reviews

Vaginal issue

Of course it could be. Unfortunately, no one will be able to definitively say over the internet. If you cannot wait until Monday, you will need to seek evaluation/care this weekend.

Robert H. Hunsaker, MD
Miami Plastic Surgeon
4.4 out of 5 stars 72 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.